Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 

 

Local well posedness for a linear coagulation equation


Authors: M. Escobedo and J. J. L. Velázquez
Journal: Trans. Amer. Math. Soc. 365 (2013), 1743-1808
MSC (2010): Primary 45K05, 45A05, 45M05, 82C40, 82C05, 82C22
Published electronically: October 4, 2012
MathSciNet review: 3009645
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper a family of linear coagulation models is solved. These models arise in the analysis of the asymptotic behaviour of coagulation equations yielding gelation for large particles. The tools and techniques that are developed in this paper are based on the definition of a class of weighted Sobolev spaces that take into account the characteristic time scales associated to the coagulation equation for large particles, as well as in the continuation argument introduced by Schauder to prove well posedness of general classes of elliptic and parabolic equations.


References [Enhancements On Off] (What's this?)

  • 1. A. M. Balk and V. E. Zakharov, Stability of weak-turbulence Kolmogorov spectra, Nonlinear waves and weak turbulence, Amer. Math. Soc. Transl. Ser. 2, vol. 182, Amer. Math. Soc., Providence, RI, 1998, pp. 31–81. MR 1618499
  • 2. Laurent Desvillettes, About the regularizing properties of the non-cut-off Kac equation, Comm. Math. Phys. 168 (1995), no. 2, 417–440. MR 1324404
  • 3. M. H. Ernst, R. M. Ziff & E. M. Hendriks, Coagulation processes with a phase transition, J. of Colloid and Interface Sci. 97, 266-277 (1984).
  • 4. Miguel Escobedo and J. J. L. Velázquez, On the fundamental solution of a linearized homogeneous coagulation equation, Comm. Math. Phys. 297 (2010), no. 3, 759–816. MR 2653902, 10.1007/s00220-010-1058-z
  • 5. M. Escobedo & J. J. L. Velázquez, Classical non mass preserving solutions of coagulation equations. Preprint.
  • 6. David Gilbarg and Neil S. Trudinger, Elliptic partial differential equations of second order, 2nd ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 224, Springer-Verlag, Berlin, 1983. MR 737190
  • 7. Olga A. Ladyzhenskaya and Nina N. Ural′tseva, Linear and quasilinear elliptic equations, Translated from the Russian by Scripta Technica, Inc. Translation editor: Leon Ehrenpreis, Academic Press, New York-London, 1968. MR 0244627
  • 8. F. Leyvraz, Scaling Theory and Exactly Solved Models in the Kintetics of Irreversible Aggregation, Phys. Reports 383, Issues 2-3, 95-212 (2003).
  • 9. J. B. McLeod, On the scalar transport equation, Proc. London Math. Soc. (3) 14 (1964), 445–458. MR 0162110
  • 10. Govind Menon and Robert L. Pego, Approach to self-similarity in Smoluchowski’s coagulation equations, Comm. Pure Appl. Math. 57 (2004), no. 9, 1197–1232. MR 2059679, 10.1002/cpa.3048
  • 11. Govind Menon and Robert L. Pego, Dynamical scaling in Smoluchowski’s coagulation equations: uniform convergence, SIAM J. Math. Anal. 36 (2005), no. 5, 1629–1651 (electronic). MR 2139564, 10.1137/S0036141003430263
  • 12. H. Tanaka, S. Inaba & K. Nakazawa Steady-State Size Distribution for the Self-Similar Collision Cascade ICARUS 123, 450-455 (1996).
  • 13. P. G. J. van Dongen and M. H. Ernst, Cluster size distribution in irreversible aggregation at large times, J. Phys. A 18 (1985), no. 14, 2779–2793. MR 811992
  • 14. Cédric Villani, A review of mathematical topics in collisional kinetic theory, Handbook of mathematical fluid dynamics, Vol. I, North-Holland, Amsterdam, 2002, pp. 71–305. MR 1942465, 10.1016/S1874-5792(02)80004-0
  • 15. Wolf von Wahl, The continuity or stability method for nonlinear elliptic and parabolic equations and systems, Proceedings of the Second International Conference on Partial Differential Equations (Italian) (Milan, 1992), 1992, pp. 157–183 (1994). MR 1293779, 10.1007/BF02925442

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 45K05, 45A05, 45M05, 82C40, 82C05, 82C22

Retrieve articles in all journals with MSC (2010): 45K05, 45A05, 45M05, 82C40, 82C05, 82C22


Additional Information

M. Escobedo
Affiliation: Departamento de Matemáticas, Universidad del País Vasco, Apartado 644, E–48080 Bilbao, Spain
Email: mtpesmam@lg.ehu.es

J. J. L. Velázquez
Affiliation: ICMAT (CSIC-UAM-UC3M-UCM) Facultad de Matemáticas, Universidad Complutense, E–28040 Madrid, Spain
Address at time of publication: Institute of Applied Mathematics, University of Bonn, Endenicher Allee 60, 53115 Bonn, Germany
Email: JJ{\textunderscore}Velazquez@mat.ucm.es, velazquez@iam.uni{\textunderscore}bonn.de

DOI: http://dx.doi.org/10.1090/S0002-9947-2012-05576-0
Received by editor(s): August 3, 2010
Received by editor(s) in revised form: February 23, 2011
Published electronically: October 4, 2012
Article copyright: © Copyright 2012 American Mathematical Society